Ibuprofen Gel

Target pain and inflammation with ibuprofen gel

Ibuprofen gel offers topical pain relief for joint and muscle pain and inflammation.

Choose a size
Quantity

In StockIn stock
Order with free shipping today

Safe and discreet

  • Safe and regulated treatments
  • 100% discreet and confidential
  • UK qualified doctors
  • Fully registered UK pharmacy

About

What is ibuprofen gel?

Ibuprofen gel is an anti-inflammatory pain killer that is applied directly to the affected area. It is particularly suited to relieving joint pain, muscle pain and inflammation of these areas.

How does ibuprofen gel work?

Ibuprofen gel works in the same way as ibuprofen tablets, but instead of being absorbed in the intestine, it is absorbed through the skin. Ibuprofen gel is applied to the affected area, it is then absorbed through the skin, where it can reduce the levels of inflammatory hormones in the area. This reduces symptoms of inflammation such as pain and swelling.

How long does ibuprofen gel take to work?

It can take 1 to 2 days for ibuprofen gel to work when applied to the skin. Ibuprofen tablets can provide noticeable relief within 30 minutes, but the gel offers more targeted treatment for joint and muscle pain, providing greater relief.

Ingredients

Active ingredients

The active ingredient in ibuprofen gel is ibuprofen.

Inactive ingredients

The inactive ingredients in ibuprofen gel include propylene glycol, carbomer, diisopropanolamine, ethanol and water.

Please note that the inactive ingredients contained in ibuprofen gel may vary between different manufacturers. 

Uses

Why is ibuprofen gel used?

Ibuprofen gel is used to offer targeted pain relief to a specific area. Ibuprofen tablets have a more general effect, but for muscle or joint pain, ibuprofen gel can offer greater relief, by acting directly upon the area of inflammation.

Ibuprofen gel for back pain

Ibuprofen gel can be used to treat back pain. However, this depends upon the severity of your pain, if it is caused by another condition and if the back pain is affecting other areas of your body. If your back pain is caused by an underlying condition, if you have pain in other areas of your body or if you have severe pain, other treatments may be more suitable for you.

Ibuprofen gel to reduce swelling

Ibuprofen gel can also be used to reduced swelling associated with inflammation. However, you should not use ibuprofen gel on any areas of broken, damaged or infected skin. If any of these apply, or if your skin could be infected, you should speak to your doctor for advice.

How to Use

How to use ibuprofen gel?

Squeeze a 2-5cm line of ibuprofen gel from the tube directly onto the skin. Gently massage the gel into the affected area until absorbed. You can reapply the gel after four hours if required, but do not apply it more than four times in 24 hours.

Ibuprofen gel dosage

A 2-5cm line of ibuprofen gel contains approximately 50-125mg of ibuprofen. You can use ibuprofen gel up to four times within 24 hours, but you should leave approximately four hours between each dose. Wash your hands after applying the gel.

How to use ibuprofen gel for back pain?

Squeeze a 2-5cm line of gel from the tube. The amount of gel you need will depend upon the size of the affected area. Gently rub the gel into the skin over the affected area until it has been absorbed. You can use the gel up to four times a day, providing that you wait at least four hours between each dose. It can take up to two days to experience the full effects of ibuprofen gel. If after this time, you do not feel that your pain is sufficiently controlled, you should speak to your doctor for advice.

Safety Information

Ibuprofen gel side effects

Side effects of ibuprofen gel are rare, but can include:

  • Mild tingling or burning sensation where the gel has been applied.
  • Stomach pains or indigestion.
  • An allergic reaction, shown by symptoms such as a rash, redness and swelling. You may also experience breathing difficulties or a worsening of asthma symptoms if you have asthma.
  • Severe skin conditions such as toxic epidermal necrolysis
  • Kidney problems.

Seek medical attention if you experience any side effects.

Contraindications

Do not use ibuprofen gel if you have ever had an allergic reaction in response to ibuprofen or any other ingredient contained in ibuprofen gel. You should also avoid ibuprofen gel if you have ever had an allergic reaction to any other type of NSAID drug, such as aspirin or naproxen. Do not apply ibuprofen gel to broken, damaged, or infected areas of skin.

Drug interactions

Ibuprofen gel is absorbed through the skin and therefore can interact with other medications. You should always let the pharmacist or doctor know if you are taking any other medications and you should read the patient information leaflet before use. Specifically, the following medications may interact with ibuprofen gel:

  • Blood thinners such as warfarin
  • Blood pressure medications such as atenolol
  • Anti-inflammatory medications such as aspirin, naproxen or other forms of ibuprofen.

Can I use ibuprofen gel when pregnant?

You should not use ibuprofen gel if you are pregnant or breastfeeding. It is a good idea to speak to your doctor or a pharmacist, who may be able to recommend a more suitable alternative.

Ibuprofen gel and warfarin

Ibuprofen gel may interact with warfarin, therefore, you should speak to your doctor before using ibuprofen gel if you are taking warfarin or other blood thinners.

Treatment Options

Ibuprofen gel vs ibuprofen tablets

Ibuprofen gel can take 1 to 2 days to work, whereas ibuprofen tablets can work in 20-30 minutes. However, the advantage of ibuprofen gel is that it can be targeted towards a specific area of inflammation or pain. For these reasons, ibuprofen gel is most suited to muscle and joint pain. It can offer greater relief than taking ibuprofen tablets as they have more general effects.

Ibuprofen gel 5% vs ibuprofen gel 10%

Ibuprofen gel is available in two strengths: 5% and 10%. These percentages show the amount of ibuprofen contained in the gel, so ibuprofen 10% gel has double the amount of ibuprofen compared to the 5% gel. Ibuprofen 5% gel may be sufficient pain relief for milder conditions, such as mild muscle aches and pains. The 10% gel may be better suited to more severe or persistent pain, such as osteoarthritis, or significant muscle or joint pain.

Ibuprofen gel maximum strength

The maximum strength of ibuprofen gel available in the UK is 10%. This should provide greater pain relief than lower strengths of the gel. If ibuprofen gel does not sufficiently control your pain, you should speak to your doctor about alternatives.

Start your consultation now

We’re a fully regulated pharmacy, with qualified doctors and happy customers

rates

Quick and discreet

I ordered Azithromycin tablets for chlamydia treatment, received it next day in a brown discreet pack, and cheaper than all other pharmacies, can't ask for more

Jordan McCann

What is your gender?

  • Male
  • Female
Next
rates

Cheaper than the rest

Cheaper than other pharmacies, received the medicine fast and in discreet packaging as promised. Will use again.

Michael